Medications: I have always taken my Levothyroxine... - Thyroid UK

Thyroid UK

117,553 members136,490 posts

Medications

Hidden profile image
Hidden

I have always taken my Levothyroxine first thing in morning followed one hour later with my Felodipine and a few hours after I take my Lansoprazole which I have to take as I am taking Clopidogrel ( a blood thinner ) but recently I have started to feel sick after the Lansoprazole and have been informed by the Cardiology Department that I have to take my Lansoprazole first before any other medication, how long afterwards can I take my Levothyroxine...

Thanks Jean

11 Replies
SeasideSusie profile image
SeasideSusieAdministrator

Hidden how long afterwards can I take my Levothyroxine...

As far away as possible. Can you change to taking your Levo at bedtime, following the general advice to take Levo on an empty stomach, one hour before or two hours after food (normally advised is 3 hours when taking it at night as most of us have our main meal in the evening), with water only, no tea, coffee, hot chocolate, milk, etc., and a couple of hours away from other medications.

Twinkle7,

Levothyroxine should be taken a minimum of 2 hours away from other meds. You can take Levothyroxine at bedtime if it is easier.

Hidden profile image
Hidden in reply to Clutter

Can I ask then - I took my levothyroxine 75mcg at 7.40 am do I take it again tonight ?

Thanks

Clutter profile image
Clutter in reply to Hidden

Twinkle7,

Yes, that'll be fine.

Hidden profile image
Hidden in reply to Clutter

Thank you x

Hidden profile image
Hidden in reply to Clutter

Hi Clutter... Forgot to take my Levothyroxine last night, and took it this morning at 7am this morning, will it be ok to take it tonight as I have been doing since I spoke to you 25 days ago. Also I take Atorvastatin around 6pm at night so what is the best time to take the Levothyroxine after it. Sorry for continual advice on this but thanks....

manxonia profile image
manxonia in reply to Clutter

I always take lyvathyoxine with other meds,never been told otherwise.

Read all about the PPI you are taking. I haven't a link but I found a good article thanks to Mr Google resulting in my weaning myself off it. Thyroid patients are very low in stomach acid and PPI's reduce it even further so we can. E in danger of not breaking down our food properly so missing vital nutrients and also we could be neglecting to get the most out of our medication as well.

Hidden profile image
Hidden in reply to silverfox7

silverfox7 If you actually noticed I have to take a Lansoprazole due to the fact I am taking Clopidogrel ( a blood thinner ) as I have had a stent fitted - I have suffered with having a stomach ulcer and if I didn't take the Lansoprazole I would get a bleed, thanks for your concern but I think that my Cardiologist knows what he's doing....

silverfox7 profile image
silverfox7 in reply to Hidden

Yes that is a different scenario. It's usually 'acid reflux' us Thyroid people are given it for though I think on the PIL it's says only a short term medication though as you say the cardiologist is saying you must take it.

Hidden profile image
Hidden

Clopidogrel is similar to aspirin, I was talking to a nurse last time I was up at A&E and she said she was taking aspirin but unfortunately she was vomiting blood ( coffee granules ) not knowing that she would need a PPI to line her stomach, so if I didn't need it I wouldn't choose to take it lol ...

Thanks silverfox7

You may also like...